MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG CR FEMORAL COMPONENT RIGHT #8; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG CR FEMORAL COMPONENT RIGHT #8; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 80-4408R
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Injury (2348)
Date of Event 07/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Device not returned.
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to "painful right total knee arthroplasty 2008 secondary to flexion instability and loosening of the tibial component.Severe polyethylene wear lateral tibial plateau of the articular component with associated synovitis".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event an event regarding instability/ loosening of baseplate and insert wear involving a scorpio femoral component was reported.Conclusion: it alleged that the patient was revised due to "painful right total knee arthroplasty 2008 secondary to flexion instability and loosening of the tibial component.Severe polyethylene wear lateral tibial plateau of the articular component with associated synovitis".As the baseplate was reported to be loosening and the insert was severely worn which contributes to the reported pain and flexion instability.There is no indication or allegation that the device reported in this investigation contributed to the event and is therefore considered concomitant.A full investigation is completed on the scorpio baseplate and the scorpio insert within the same pi.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SCORPIO NRG CR FEMORAL COMPONENT RIGHT #8
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8686460
Report Number0002249697-2019-02197
Device Sequence Number16731719
Product Code JWH
UDI-Device Identifier07613327030402
UDI-Public07613327030402
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K042343
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2013
Device Catalogue Number80-4408R
Device Lot NumberVVDMAE
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR